PubAg

Main content area

LASSO-type penalization in the framework of generalized additive models for location, scale and shape

Author:
Groll, Andreas, Hambuckers, Julien, Kneib, Thomas, Umlauf, Nikolaus
Source:
Computational statistics & data analysis 2019 v.140 pp. 59-73
ISSN:
0167-9473
Subject:
banking, data analysis, economic forecasting, least squares, probabilistic models, probability distribution, simulation models
Abstract:
For numerous applications, it is of interest to provide full probabilistic forecasts, which are able to assign plausibilities to each predicted outcome. Therefore, attention is shifting constantly from conditional mean models to probabilistic distributional models capturing location, scale, shape and other aspects of the response distribution. One of the most established models for distributional regression is the generalized additive model for location, scale and shape (GAMLSS). In high-dimensional data set-ups, classical fitting procedures for GAMLSS often become rather unstable and methods for variable selection are desirable. Therefore, a regularization approach for high-dimensional data set-ups in the framework of GAMLSS is proposed. It is designed for linear covariate effects and is based on L1-type penalties. The following three penalization options are provided: the conventional least absolute shrinkage and selection operator (LASSO) for metric covariates, and both group and fused LASSO for categorical predictors. The methods are investigated both for simulated data and for two real data examples, namely Munich rent data and data on extreme operational losses from the Italian bank UniCredit.
Agid:
6483648